MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM IRELAND STABILIT; CEMENT, BONE, VERTEBROPLASTY

MERIT MEDICAL SYSTEM IRELAND STABILIT; CEMENT, BONE, VERTEBROPLASTY
Model Number 00884450441459
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a balloon kyphoplasty procedure, performed on a female patient within the interventional surgical suite, the implant cement migrated via extravasation to the patient's thoracic cavity.The patient experienced ventricular tachycardia and arrhythmia and condition destabilized.The physician was able to surgically remove the cement from the thoracic cavity and heart.Patient is stable and recovering.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The physician involved in the case indicated that this adverse event was not due to any issue with the bone cement or delivery instruments, but likely due to the patient's anatomy.No device failure to report.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.
 
Event or Problem Description
No device failure product problem or malfunction to report.

Brand Name
STABILIT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit, galway
EI 
MDR Report Key11742160
Report Number9616662-2021-00010
Device Sequence Number3984737
Product Code NDN
UDI-Device Identifier00884450441459
UDI-Public00884450441459
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number00884450441459
Device Catalogue NumberMX-1100L-01/C
Device Lot NumberK1918174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;